Jump to content
Important Survey - Please Participate ×

C/T off of xanax


[kh...]

Recommended Posts

Hey everyone I'm here looking for some support and advice from xanax withdrawal.  I've been taking them for GAD for about 6 months now and have decided it is time to come off.  I have been off for 3 days now... :crazy:
Link to comment
Share on other sites

Hi khmerkid904, welcome to BenzoBuddies

 

It's not a good idea to cold turkey this drug, it could be very dangerous and you could set yourself up for protracted withdrawal too. It would be best to wean slowly off, can you call your doctor to help you with this? How much were you taking and how often?

Link to comment
Share on other sites

I started off taking .25mg usually EOD.  I started enjoying feeling anxiety free so started taking more.  What a bad idea cause I have an addictive personality.  I've been on xanax since May of this year and in the last month was taking 4mg total ED(2-morning/2-evening.)

I could go to my doctor but am afraid he'll just reinstate me.  I have some refills left but won't be able to do so until the 18th of this month.  My main concern is with the flu-like symptoms and insomnia.  I work 12 hour days and it is taking a toll on me.  Please help.

Link to comment
Share on other sites

At this point you should reinstate and take it slow, we can help you with a taper plan. For now, you need to get a prescription so you can be safe. Don't jeopardize your health, this is a powerful drug. Please seek medical attention.
Link to comment
Share on other sites

I agree with Starbird.  These drugs are nothing to fool around with.  Please let us know how it goes with the doctor.  Then you can get some help with a slow taper.

 

Welcome

Popcornlady

Link to comment
Share on other sites

Can't see my doctor.  He's on vacation until around the time my prescription is due for refill.  I guess I'm going to have to tough it out.  I'm a strong person physically and have a high threshold for pain, but this is a whole other category.  I feel disoriented like my mind and body are disconnected.  BTW, Thanks for the support everyone.
Link to comment
Share on other sites

When reinstating after a cold turkey it is important to do it as quickly as possible.  Firstly you want to avoid seizures and secondly the longer you leave it the greater the chance that reinstating won't work - for some reason after a while reinstating often doesnt relieve your symptoms and you increase the chance of a longer more painful withdrawal.  Many of us who have ct'd would LOVE to have had the opportunity to reinstate quickly as you do instead of the months and often years of misery caused by a ct.  I urge you to find another way to refill your prescription ASAP and then do this properly ie a very slow taper. 

 

Have you read the ashton manual?  http://www.benzo.org.uk/manual/

Link to comment
Share on other sites

[f9...]

Khmer,

 

I'd call your doc back, there's got to be another doc covering for your doc, tell them it's an emergency.  Best to you.  Like all others, I agree this drug is nothing to mess around with, must be tapered slowly.  The withdrawal symptoms can be debilitating.

Link to comment
Share on other sites

Just an update on my condition.  I remained C/T against the advice of many since 11/06/11 and I feel WONDERFUL  :yippee:.  I was able to sleep normally since 11/12/11 and was back my normal self since the beginning of the week.  Thank you to everyone for the support!  I wish you all a swift recovery and hope that your life is better than ever afterwards.
Link to comment
Share on other sites

×
×
  • Create New...